A 20-year-old male asked:
Disclaimer

can i drink beer while taking welllbrtrin. 500 mg x2 and depokate er? 300mg because its my 21st bday come ing up and i would like to go have

2 doctor answers
Dr. Pamela Pappas
42 years experience Psychiatry
Not a good idea: Please review your medication doses carefully -- wellbutrin (bupropion) 500 mg x2 is extremely high (toxic). The Depakote 300 mg dose seems off also. It's not wise to mix alcohol with either of these medicines, even at the correct dose. Also if you have bipolar disorder, binge drinking risks destabilizing sleep & mood. Please discuss your question with your own psychiatrist, who knows you best.
Answered on Oct 7, 2017
1
1 comment
1
1 thank
Dr. Pamela Pappas
42 years experience Psychiatry
Provided original answer
The 300mg dose seems more in line with typical Wellbutrin increments, and the 500mg dose more like Depakote ones. Upper limit with Wellbutrin is usually 450 mg/day total -- seizure risk otherwise. One might need doses of Depakote at 500mg BID, though. This is why I wondered what you've actually been prescribed.
Feb 12, 2013
Dr. Heidi Fowler
25 years experience Psychiatry
Agree wi Dr Pappas: Did your psychiatrist not tell you the risks of mixing these medications with alcohol? If no - that is a problem. If yes - then please follow your doctors recommendation. Why celebrate your birthday by putting your health at risk?
Answered on Nov 28, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 28-year-old male asked:
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Some warnings.: Generally drinking is not advised while someone is taking an antidepressant. Having said that however, it is well known that people on antidepressants ... Read More
1
1 thank
A 20-year-old male asked:
Dr. Stuart Wasser
35 years experience Addiction Medicine
See below: One can't be sure. You mention only a modest amount of alcohol and many people might be fine. However, the meds will increase the effects of even th ... Read More
4
4 thanks
A 28-year-old male asked:
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Nothing: You are fine. No harm has been done. Just don't test your luck too much.
A 28-year-old male asked:
Dr. Andrew Dauer
Specializes in Family Medicine
Should be.: Although it's not recommended to drink alcohol while taking these medications people do and are usually fine . We tell patients not to drink on these ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month